MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION KIT

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION KIT
Catalog Number WJ-05401
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that "during attempted removal of an epidural catheter, the primary rn encountered resistance on the initial pull.The patient was repositioned and a second removal attempt was made, again meeting resistance.A second rn assisted, and additional attempts were made with patient repositioning, but resistance persisted.Anesthesia was consulted to assist with catheter removal.Upon evaluation, anesthesia also encountered resistance despite repositioning.Additional traction was applied during removal, at which time the catheter fractured, resulting in retention of a portion of the catheter.Subsequent imaging demonstrated a retained epidural catheter fragment near the superior margin of the l3 spinous process, slightly left of midline, entirely within the paraspinal soft tissue.After consultation with neurosurgery, the decision was made to manage the patient conservatively with observation and follow-up in two months.The patient was discharged home without surgical removal of the retained catheter fragment".
 
Additional Manufacturer Narrative
Qn# (b)(4).The reported complaint of the catheter breaking during removal was confirmed based upon the investigation of the sample received.The customer returned one catheter adapter and one epidural catheter piece.The returned components were received connected.The returned catheter piece showed signs of stretching as the extrusion and coil wire were stretched at the likely most distal end.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.A device history record review was performed on the epidural catheter with no relevant findings.Therefore, based upon the condition of the sample received and the observed evidence of the extrusion and coil wire stretching at the distal end, unintentional user error caused or contributed to this event.
 
Event or Problem Description

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key24250872
Report Number9680794-2026-00047
Device Sequence Number8326578
Product Code CAZ
UDI-Device Identifier40801902014403
UDI-Public(01)40801902014403(11)250806(17)270731(10)33F25G0156(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberWJ-05401
Device Lot Number33F25G0156
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown